Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HAART and anti-psychotic meds
Oct 19, 2004

Recently diagnosed, CD4 242,15%,VL 82,000. A question about combining HAART with other meds: I take Olanzapine and risperidone for a psychotic illness. My mental health is very stable at present, and I am happy with the medications I'm on.It has taken a long time to get this right, and so I am very reticent to change anything! I would appreciate another doctor's opininon on what combo of HIV meds would a)not interact with these anti-psychotic meds and b)not in any way cause my mental health to deteriorate (I am aware of some of the possible side effects of Sustiva, for example)Many thanks.

Response from Dr. Pierone

This is a fairly common scenario since many of our patients are on regimens similar to yours. The short answer is that we do use Sustiva and most patients do fine with the combination. That said, my personal approach is to use Viramune instead of Sustiva in order to lower the chance of worsening of the psychiatric condition. We also sometimes use protease inhibitor-based therapy (such as Reyataz or Lexiva) as an alternative. Best of luck.



Previous
Is early treatment better ?
Next
First line therapy NOW!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement